Alert archive / Colorado / Winter Storm Warnings in 2014

Winter Storm Warning 12, NWS Denver/Boulder, CO

December 14, 20144 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Dec 14, 2014, 4:00 AM MST for 4 counties in Colorado. It took effect at Dec 14, 2014, 12:00 PM MST. It was in force for 17 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 14, 2014, 4:00 AM MST (11:00 UTC)
In effect from
Dec 14, 2014, 12:00 PM MST
Expired
Dec 15, 2014, 5:00 AM MST
In force
17 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 4:50 PM MSTSNOW 4Sterling, CO
Dec 14, 4:50 PM MSTSNOW 4Sterling, CO
Dec 14, 8:00 PM MSTSNOW 7Sterling, CO
Dec 15, 4:18 AM MSTHEAVY SNOW 9Peetz, CO3 1/2 TO 4 FOOT DRIFTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2959 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WWUS45 KBOU 141100
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
400 AM MST SUN DEC 14 2014

...WINTER STORM TO IMPACT THE MOUNTAINS AND NORTHEAST PLAINS...

.A STRONG STORM SYSTEM ORGANIZING OVER NORTHEAST NEW MEXICO THIS
MORNING WILL MOVE INTO SOUTH CENTRAL KANSAS BY TONIGHT. THIS
STORM TRACK WILL BRING THE HEAVIEST SNOW TO THE MOUNTAINS AS WELL
AS THE FAR NORTHEAST AND EAST CENTRAL PLAINS OF COLORADO. STRONG
WINDS WILL ALSO BE DEVELOPING ON THE EASTERN PLAINS WITH AREAS OF
BLOWING AND DRIFTING SNOW. LIGHTER SNOW IS EXPECTED TO OCCUR
ACROSS THE FRONT RANGE I-25 CORRIDOR WITH ANYWHERE FROM A DUSTING 
TO AS MUCH AS 3 INCHES POSSIBLE.

COZ048>051-141900-
/O.UPG.KBOU.WS.A.0012.141214T1900Z-141215T1200Z/
/O.NEW.KBOU.WS.W.0012.141214T1900Z-141215T1200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
400 AM MST SUN DEC 14 2014

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON
TODAY TO 5 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...RAIN AND SNOW WILL DEVELOP LATER THIS MORNING. IT WILL
  BECOME MORE WIDESPREAD AND HEAVIER THIS AFTERNOON...AND CHANGE
  TO ALL SNOW. THE SNOW WILL THEN BE HEAVY AT TIMES THROUGH THIS
  EVENING BEFORE GRADUALLY DECREASING OVERNIGHT.  

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* WIND/VISIBILITY...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40
  MPH PRODUCING BLOWING AND DRIFTING SNOW. VISIBILITY FALLING TO
  A QUARTER MILE OR LESS AT TIMES.

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO THE BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING ALLOW 
  EXTRA TIME TO REACH YOUR DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ031-033-034-141900-
/O.EXT.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
400 AM MST SUN DEC 14 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...SNOW WILL CONTINUE THROUGH TONIGHT. THE HEAVIEST SNOW
  WILL FALL THIS MORNING WITH SNOWFALL RATES AVERAGING CLOSE TO
  ONE INCH PER HOUR. 

* SNOW ACCUMULATIONS...4 TO 12 INCHES.

* WIND/VISIBILITY...NORTHWEST 5 TO 15 MPH WITH OCCASIONAL GUSTS TO
  25 MPH. VISIBILITY AS LOW AS ONE QUARTER MILE DURING HEAVIER
  SNOWFALL.

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO
  THE HEAVY SNOWFALL. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR
  DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

KRIEDERMAN/BARJENBRUCH
3 follow-up statements
009 
WWUS45 KBOU 141823
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1123 AM MST SUN DEC 14 2014

...WINTER STORM TO IMPACT THE MOUNTAINS AND NORTHEAST PLAINS...

.A STRONG STORM SYSTEM WILL MOVE FROM NORTHEAST NEW MEXICO INTO
SOUTH CENTRAL KANSAS BY TONIGHT. SNOW WILL CONTINUE IN THE
MOUNTAINS THIS AFTERNOON...WITH HEAVY SNOW DEVELOPING OVER THE NORTHEAST
AND EAST CENTRAL PLAINS OF COLORADO THIS AFTERNOON AND INTO THE
EVENING. STRONG WINDS WILL ALSO BE DEVELOPING ON THE EASTERN
PLAINS WITH AREAS OF BLOWING AND DRIFTING SNOW. LIGHTER SNOW IS
EXPECTED TO OCCUR ACROSS THE FRONT RANGE I-25 CORRIDOR WITH
1 TO 3 INCHES IN MOST AREAS.

COZ048>051-150230-
/O.CON.KBOU.WS.W.0012.141214T1900Z-141215T1200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
1123 AM MST SUN DEC 14 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...RAIN AND SNOW WILL BECOME WIDESPREAD AND CHANGE TO
  HEAVY SNOW THIS AFTERNOON. THE SNOW WILL THEN BE HEAVY AT TIMES
  THROUGH THIS EVENING BEFORE GRADUALLY DECREASING OVERNIGHT.

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* WIND/VISIBILITY...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 
  MPH PRODUCING BLOWING AND DRIFTING SNOW. VISIBILITY FALLING TO 
  A QUARTER MILE OR LESS AT TIMES. 

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO
  THE BLOWING SNOW AND HEAVY SNOWFALL. NEAR BLIZZARD CONDITIONS
  ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER
DELAYING TRAVEL. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT...
FOOD...WATER AND WARM CLOTHING IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

COZ042-044>047-150230-
/O.EXB.KBOU.WW.Y.0040.141214T1900Z-141215T1200Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
1123 AM MST SUN DEC 14 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 5 AM MST MONDAY.

* TIMING...SNOW WILL BECOME WIDESPREAD AND WILL BE HEAVY AT TIMES
  THIS AFTERNOON INTO THE EVENING...THEN DIMINISH OVERNIGHT. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WIND/VISIBILITY...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH
  PRODUCING BLOWING AND DRIFTING SNOW. VISIBILITIES REDUCED TO
  BELOW A QUARTER MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH DRIFTING
  SNOW DEVELOPING BY THIS EVENING. NEAR BLIZZARD CONDITIONS ARE
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ031-033-034-150230-
/O.CON.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1123 AM MST SUN DEC 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...

* TIMING...SNOW WILL CONTINUE TODAY...THEN DECREASE OVERNIGHT.

* SNOW ACCUMULATIONS...6 TO 12 INCHES.

* WIND/VISIBILITY...NORTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.
  VISIBILITY AS LOW AS ONE QUARTER MILE DURING HEAVIER SNOWFALL.

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS 
  TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE 
  TO THE HEAVY SNOWFALL. IF TRAVELING ALLOW EXTRA TIME TO REACH 
  YOUR DESTINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GIMMESTAD
002 
WWUS45 KBOU 150205
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
705 PM MST SUN DEC 14 2014

...WINTER STORM TO IMPACT THE MOUNTAINS AND NORTHEAST PLAINS...

.A STRONG STORM SYSTEM WILL MOVE NORTHEAST ACROSS KANSAS TONIGHT.
SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING
AND SLOWLY DECREASE LATE TONIGHT OVER THE EASTERN PLAINS. IN
ADDITION TO THE SNOW...GUSTY NORTH WINDS WILL WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW. IN THE MOUNTAINS...NORTHWEST FLOW
BEHIND THIS SYSTEM WILL KEEP LIGHT SNOW GOING OVERNIGHT.

COZ048>051-151200-
/O.CON.KBOU.WS.W.0012.000000T0000Z-141215T1200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
705 PM MST SUN DEC 14 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY...

* TIMING...SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THIS
  EVENING BEFORE GRADUALLY DECREASING OVERNIGHT.

* SNOW ACCUMULATIONS...5 TO 10 INCHES.

* WIND/VISIBILITY...NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40
  MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. VISIBILITY WILL FALL
  TO A QUARTER MILE OR LESS AT TIMES.

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
  CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
  BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING...ALLOW EXTRA
  TIME TO REACH YOUR DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER
DELAYING TRAVEL. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT... FOOD...
WATER AND WARM CLOTHING IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

COZ031-033-034-151200-
/O.CON.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
705 PM MST SUN DEC 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...

* TIMING...LIGHT SNOW WILL CONTINUE OVERNIGHT.

* SNOW ACCUMULATIONS...UP TO ADDITIONAL 3 INCHES OF SNOW WILL
  FALL TONIGHT BRINGING THE TOTAL SNOWFALL TO 6 TO 12 INCHES.

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
  CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
  BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING...ALLOW EXTRA
  TIME TO REACH YOUR DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

COZ042-044>047-151200-
/O.CON.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
705 PM MST SUN DEC 14 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...

* TIMING...SNOW WILL CONTINUE INTO THE EVENING...THEN DIMINISH
  OVERNIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* WIND/VISIBILITY...NORTH 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL
  PRODUCE BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED
  TO BELOW A QUARTER MILE AT TIMES.

* IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL
  CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE
  BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING...ALLOW EXTRA TIME
  TO REACH YOUR DESTINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
169 
WWUS45 KBOU 151159
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
459 AM MST MON DEC 15 2014

COZ048>051-151300-
/O.EXP.KBOU.WS.W.0012.000000T0000Z-141215T1200Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
459 AM MST MON DEC 15 2014

...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

AREAS OF LIGHT SNOW WILL CONTINUE THIS MORNING WITH LITTLE
ADDITIONAL ACCUMULATION EXPECTED. GUSTY WINDS TO 45 MPH TODAY WILL
REDUCE VISIBILITY IN BLOWING SNOW AS IT PICKS UP ALREADY FALLEN
SNOW.

$$

COZ031-033-034-151300-
/O.EXP.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
459 AM MST MON DEC 15 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

AREAS OF LIGHT SNOW WILL CONTINUE ALONG THE HIGHER TERRAIN...WITH
UP TO AN INCH OF ADDITIONAL ACCUMULATION THROUGH THE DAY.

$$

COZ042-044>047-151300-
/O.EXP.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER
459 AM MST MON DEC 15 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS
MORNING...

AREAS OF LIGHT SNOW WILL CONTINUE THIS MORNING WITH LITTLE
ADDITIONAL ACCUMULATION EXPECTED. GUSTY WINDS TO 45 MPH TODAY WILL
REDUCE VISIBILITY IN BLOWING SNOW AS IT PICKS UP SNOW ON THE
GROUND.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 3:46 AM MST, 14 minutes earlier.

Area forecast discussion, Dec 14, 3:46 AM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
346 AM MST SUN DEC 14 2014

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 346 AM MST SUN DEC 14 2014

AN UPPER TROUGH IS MOVING INTO WESTERN COLORADO AS A CUTOFF LOW
MOVES EAST ACROSS NORTHERN NEW MEXICO. MOISTURE IN INCREASING
ACROSS THE MOUNTAINS FROM SOUTH TO NORTH WITH A GOOD AMOUNT OF
SNOW ALREADY FALLING IN SOUTH PARK AND ACROSS INTO SUMMIT...CLEAR
CREEK AND GRAND COUNTIES. AT THE SURFACE...A LOW OVER THE EASTERN
PLAINS IS SLOWLY MOVING SOUTH AS HIGH PRESSURE PUSHES DOWN FROM
THE NORTH. THE MAIN COLD FRONT IS UP IN CENTRAL WYOMING...BUT
ALREADY THERE ARE SOME WEAK PRESSURE RISES AHEAD OF THE MAIN
FRONT AS THE SURFACE LOW INCHES SOUTH. PLATTEVILLE PROFILER
ALREADY SHOWING NORTHERLY WINDS UP TO 700 MB WITHIN THE LAST FEW
HOURS...WITH RADAR ECHOES SHOWING UP ALONG THE FOOTHILLS AND
NORTHERN FRONT RANGE MOUNTAINS CORRELATING WELL. AS THE MAIN
FRONT PUSHES DOWN LATER THIS MORNING AND UPWARD QG VERTICAL
VELOCITY INCREASES...WILL SEE SNOW INCREASING ACROSS THE
MOUNTAINS...URBAN CORRIDOR AND PALMER DIVIDE. AS THE SYSTEM PUSHES
EAST...THE PRECIPITATION WILL SPREAD EAST ACROSS THE REST OF THE
PLAINS. TEMPERATURES OVER THE PLAINS ARE EXPECTED TO GET INTO THE
MID TO UPPER 30S EARLY ON TODAY BEFORE THEY DROP WITH THE COLD
FRONT...THIS MAY ALLOW RAIN TO MIX IN WITH THE SNOW UNTIL AROUND
NOON BEFORE TEMPERATURES FALL. THIS WILL LIMIT SNOW ACCUMULATIONS
INITIALLY. SHORTLY AFTER NOON AS THE SYSTEM CONTINUES
EAST...MOUNTAIN TOP FLOW WILL BECOME NORTHWESTERLY WHICH WILL
BEGIN TO DECREASE SNOW OVER THE FOOTHILLS AND SOUTH PARK AS WELL
AS THE URBAN CORRIDOR. THE BETTER INGREDIENTS WILL HAVE MOVED EAST
OVER THE EASTERN PLAINS AS THE UPPER LOW MOVES INTO KANSAS. WINDS
BEHIND THE COLD FRONT ARE EXPECTED TO INCREASE WITH GUSTS UP TO 40
MPH POSSIBLE OVER THE EASTERN PLAINS TO CAUSE AREAS OF BLOWING AND
DRIFTING SNOW. THE BACK EDGE DEFORMATION ZONE IS PROGGED OVER THE
NORTHEASTERN CORNER OF THE STATE...HAVE DECIDED TO UPGRADE THE
WATCH TO A WINTER STORM WARNING AS CONFIDENCE HAS INCREASED FOR
SIGNIFICANT ACCUMULATING SNOW...AS WELL AS REDUCED VISIBILITY IN
BLOWING SNOW. 4 TO 8 INCHES OF SNOW ARE EXPECTED OVER SEDGWICK AND
PHILLIPS...LOGAN AND WASHINGTON COUNTIES. RECENT HIGH RES MODELS
HAVE BEEN SHOWING A SLIGHT TREND TO PUSH THIS MOISTURE BACK WEST A
BIT FURTHER...MAY NEED TO EVALUATE AN ADVISORY FOR MORGAN..EASTERN
ADAMS AND ARAPAHOE COUNTIES AND PERHAPS NORTHERN LINCOLN LATER
TODAY. AS MOUNTAIN TOP FLOW REMAINS THE FAVORABLE NORTHWESTERLY
DIRECTION THIS AFTERNOON AND INTO THE NIGHT...EXPECT OROGRAPHIC
SNOW TO CONTINUE...HAVE THEREFORE EXTENDED THE ADVISORY FOR THE
MOUNTAINS UNTIL 5AM MONDAY MORNING.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 346 AM MST SUN DEC 14 2014

BACK EDGE DEFORMATION ZONE PRECIPITATION WILL BE DECREASING OVER
THE NORTHEAST CORNER OF THE STATE THROUGH EARLY MONDAY MORNING AS
DEEP STORM SYSTEM CONTINUES TO MOVE EAST. LOOK FOR ANY ADDITIONAL
ACCUMULATIONS UNDER 1 INCH...BUT STILL SOME BLOWING SNOW WITH
GUSTY NORTH/NORTHWEST WINDS. IN THE MOUNTAINS...SHOULD ALSO SEE
LIGHT SNOW SHOWERS IN THE MORNING HOURS WITH FAVORABLE OROGRAPHICS
BUT SHALLOW MOISTURE. THOSE TOO WILL BE DECREASING AS THE DAY
PROGRESSES AS ATMOSPHERE CONTINUES TO DRY ACROSS THE STATE. ALONG
THE FRONT RANGE URBAN CORRIDOR...A DOWNSLOPE COMPONENT IS EXPECTED
TO BRING MORE SUNSHINE. HOWEVER...TEMPERATURES WILL BE AT OR BELOW
NORMAL LEVELS FOR THE FORECAST AREA WITH COLD ADVECTION BEHIND
TODAYS STORM SYSTEM. ADJUSTED TEMPS DOWN A BIT OVER THE NORTHEAST
SECTIONS OF THE PLAINS FOR EXPECTED SNOW COVER.

BY MONDAY NIGHT AND TUESDAY...AN UPPER LEVEL RIDGE IS EXPECTED TO
BUILD OVER COLORADO. THERE IS SOME MOISTURE STILL ADVERTISED TO
PUSH OVER THE STATE SO WILL KEEP A FEW LIGHT SNOW SHOWERS IN THE
MOUNTAIN FORECAST. COOL SURFACE HIGH PRESSURE WILL REMAIN
ANCHORED OVER THE CENTRAL AND NORTHERN PLAINS STATE SO SEE LITTLE
IF ANY WARMING ON THE PLAINS AND A CONTINUATION OF TEMPS AT OR
BELOW NORMAL.

THE NEXT UPPER LEVEL TROUGH IS STILL EXPECTED TO REACH THE
FORECAST AREA LATE WEDNESDAY INTO THURSDAY. THIS WILL BRING
A CHANCE OF LIGHT SNOW ESPECIALLY TO THE MOUNTAINS. MOST OF THE
ENERGY ASSOCIATED WITH THIS TROUGH WILL LIKELY STAY WELL TO THE
SOUTH OF OUR FORECAST AREA.

FRIDAY SHOULD FEATURE MAINLY DRY CONDITIONS WITH THE NEXT WEATHER
DISTURBANCE POSSIBLY REACHING THE AREA TOWARD LATE SATURDAY OR
SUNDAY.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 346 AM MST SUN DEC 14 2014

AS THE SURFACE LOW OVER THE EASTERN PLAINS BEGINS SHIFTING
SOUTH...LOW AND MID LEVEL WINDS HAVE BEGUN TO TURN
NORTHERLY...WITH RADAR ECHOES SHOWING UP ALONG THE FRONT RANGE
MOUNTAINS AND FOOTHILLS. THE MAIN FRONT...CURRENTLY UP IN CENTRAL
WYOMING IS STILL EXPECTED INTO THE DENVER METRO AREA BY 15Z OR
16Z. WEST-SOUTHWEST WINDS OF 6-10 KTS AT DENVER AREA TERMINALS
WILL BECOME NORTHWESTERLY AT 8-16KT JUST PRIOR TO THE PASSAGE OF
A COLD FRONT. GUSTY NORTH-NORTHWEST WINDS OF 20-25KTS ARE EXPECTED
WITH AND BEHIND THE FRONT. CIGS QUICKLY LOWER WITH ILS CIGS AND
VSBYS BY 17Z IN COMBINATION WITH SNOW OR A RAIN/SNOW MIX. DURING
THE AFTERNOON PRECIP SHOULD GO ALL SNOW WITH LIGHT ACCUMULATION BY
EVENING. CONDITIONS SHOULD QUICKLY IMPROVE THROUGH SUNDAY EVENING
AS THIS STORM SYSTEM MOVES AWAY FROM THE FRONT RANGE. EXPECT VFR
CONDITIONS BY 12Z MONDAY MORNING...IF NOT BY 06Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON MST TODAY THROUGH 5 AM MONDAY FOR
COZ048>051...LOGAN...WASHINGTON...SEDGWICK AND PHILLIPS COUNTIES.

WINTER WEATHER ADVISORY UNTIL 5 AM MST MONDAY FOR COZ031-
033-034...NORTHERN AND NORTH CENTRAL MOUNTAINS ABOVE 9000 FEET.

&&

SHORT TERM...KRIEDERMAN
LONG TERM...BARJENBRUCH
AVIATION...KRIEDERMAN
Hazardous weather outlook, Dec 13, 8:05 PM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
805 PM MST SAT DEC 13 2014

COZ030>051-150315-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
805 PM MST SAT DEC 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TONIGHT

SNOW IS EXPECTED TO SPREAD OVER THE MOUNTAINS AFTER MIDNIGHT
TONIGHT AS A WINTER STORM NEARS THE CENTRAL AND SOUTHERN ROCKIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PACIFIC STORM SYSTEM WILL BRING SNOW TO MOST OF NORTHEAST AND
NORTH CENTRAL COLORADO ON SUNDAY. THE SNOW WILL CONTINUE TO SPREAD
EAST ACROSS THE FRONT RANGE URBAN CORRIDOR IN THE MORNING AND THEN
ACROSS THE EASTERN PLAINS BY SUNDAY AFTERNOON. TEMPERATURES WILL
BE WARM ENOUGH FOR POSSIBLY EVEN A BIT OF LIGHT RAIN TO MIX IN AT
TIMES IN LOWER ELEVATIONS OF THE EASTERN PLAINS. THERE WILL BE A
THREAT OF MORE SIGNIFICANT SNOWFALL AND BLOWING SNOW WHERE
TEMPERATURES ARE COLDER OVER THE PALMER DIVIDE...AS WELL AS THE
NORTHEAST CORNER OF THE STATE LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT. 3 TO 6 INCHES OF SNOW ARE POSSIBLE IN THOSE LOCATIONS. AT
THIS TIME...MAINLY LIGHTER SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
EXPECTED ALONG THE FRONT RANGE URBAN CORRIDOR. HOWEVER...THE TRACK
OF THE STORM IS STILL SOMEWHAT UNCERTAIN SO STAY TUNED TO THE
LATEST FORECASTS AND POTENTIAL SNOW ACCUMULATIONS.

IN THE MOUNTAINS...TOTAL ACCUMULATIONS OF 4 TO 12 INCHES CAN BE
EXPECTED FROM TONIGHT THROUGH SUNDAY NIGHT.

MAINLY DRY WEATHER IS THEN EXPECTED MONDAY INTO WEDNESDAY. ANOTHER
DISTURBANCE MAY BRING MAINLY LIGHT SNOW WEDNESDAY NIGHT AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:22 PM MSTWinter Storm WatchBOULogan, Phillips, Sedgwick, Washington7 hr

Nearby

Winter Storm Warnings in Colorado, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.